Vol. 149, No. 1, 1991

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 301: 1
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
An intrinsic characterization of a class of minimal surfaces in constant curvature manifolds

G. D. Johnson

Vol. 149 (1991), No. 1, 113–125

Let X be an N-manifold of constant sectional curvature. A class of minimal surfaces in X, called exceptional minimal surfaces, will be defined in terms of the structure of their normal bundles. It will be shown that these surfaces can be characterized intrinsically in a way that generalizes the Ricci condition for minimal surfaces in Euclidean 3-space. It will also be shown that these surfaces are rigid when N is even and belong to 1-parameter families of isometric surfaces when N is odd.

Mathematical Subject Classification 2000
Primary: 53C42
Secondary: 49Q05, 58E20
Received: 18 October 1989
Published: 1 May 1991
G. D. Johnson